Development of acute kidney injury with concomitant use of Vancomycin and Piperacillin-Tasobactam : A review of recent literature
Metadata[+] Show full item record
This article explores the potential association between co-administration of vancomycin and piperacillin-tazobactam with the development of acute kidney injury (AKI) when compared with vancomycin and other beta lactam antibiotics or vancomycin monotherapy. Based upon available evidence, the combination of vancomycin and piperacillin-tazobactam at therapeutic dosages correlates with increased incidence of AKI when compared to vancomycin and cefepime, vancomycin and meropenem, and vancomycin monotherapy. The majority of these trials are retrospective and most do not evaluate patient outcomes. There remains a need for large, prospective, randomized, controlled trials to determine a causative relationship and assess clinical ramifications with the concomitant use of vancomycin and piperacillin-tazobactam and development of AKI. Keywords: Acute kidney injury, cefepime, piperacillin-tazobactam, vancomycin.
Am J Hosp Med 2017 Jul;1(3):2017.018 https://doi.org/10.24150/ajhm/2017.018
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 License.